Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 11, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 8, 2014, 4:42 PM MDT for Doña Ana County, New Mexico. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2014, 4:42 PM MDT (22:42 UTC)
- Expired
- Jul 8, 2014, 6:15 PM MDT
- In force
- 93 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 67 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 511 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
548 WGUS54 KEPZ 082242 FFWEPZ NMC013-090015- /O.NEW.KEPZ.FF.W.0011.140708T2242Z-140709T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 442 PM MDT TUE JUL 8 2014 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 615 PM MDT * AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE... LEASBURG... LAS CRUCES... SAN MIGUEL... SAN MIGUEL IN DONA ANA COUNTY... FAIRACRES... CORRALITOS... NMSU MAIN CAMPUS... RADIUM SPRINGS... MESQUITE... MESILLA... LOOKOUT PEAK... TWIN PEAKS... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3271 10690 3216 10661 3207 10692 3260 10727 $$ ROGASH
2 follow-up statements
176 WGUS74 KEPZ 082308 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 508 PM MDT TUE JUL 8 2014 NMC013-090015- /O.CON.KEPZ.FF.W.0011.000000T0000Z-140709T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DONA ANA NM- 508 PM MDT TUE JUL 8 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN DONA ANA COUNTY UNTIL 615 PM MDT... AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR INDICATED UP TO 1.5 INCHES OF RAIN HAD FALLEN AROUND LEASBURG AND RADIUM SPRING. LOCATIONS IMPACTED INCLUDE... LEASBURG... LAS CRUCES... SAN MIGUEL... SAN MIGUEL IN DONA ANA COUNTY... FAIRACRES... CORRALITOS... NMSU MAIN CAMPUS... RADIUM SPRINGS... MESQUITE... MESILLA... LOOKOUT PEAK... TWIN PEAKS... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3271 10690 3216 10661 3207 10692 3260 10727 $$ ROGASH
981 WGUS74 KEPZ 090002 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 602 PM MDT TUE JUL 8 2014 NMC013-090017- /O.CAN.KEPZ.FF.W.0011.000000T0000Z-140709T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DONA ANA NM- 602 PM MDT TUE JUL 8 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN DONA ANA COUNTY IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3271 10690 3216 10661 3207 10692 3260 10727 $$ ROGASH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:29 PM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 8, 2:29 PM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 229 PM MDT TUE JUL 8 2014 .SYNOPSIS... THE BULK OF DEEP MONSOON SEASON MOISTURE REMAINS FOCUSED OVER SOUTHERN ARIZONA AND WESTERN NEW MEXICO. LESSER BUT STILL ADEQUATE MOISTURE REMAINS SPREAD OVER AREAS TO THE EAST. THIS MEANS SCATTERED STORMS WEST AND MORE ISOLATED ACTIVITY EAST. SOME OF THE WESTERN STORMS OVER THE GILA AND BOOTHEEL AREAS OF NEW MEXICO WILL BE QUITE STRONG WITH OUTFLOW GUSTS IN EXCESS OF 50 MPH WITH ACCOMPANYING BLOWING DUST AND DANGEROUS DRIVING CONDITIONS. IN ADDITION SOME STORMS WILL PRODUCE HEAVY RAIN WITH POTENTIAL FOR ISOLATED FLASH FLOODING. STORMS TO THE EAST WILL BE MOSTLY SHORT- LIVED AND WEAKER IN NATURE. THE PATTERN HOLD THE SAME AGAIN FOR WEDNESDAY THROUGH FRIDAY. A BIT OF DRYING SHOULD REDUCE...BUT NOT ELIMINATE STORM CHANCES OVER THE WEEKEND AND EARLY NEXT WEEK. TEMPERATURES WILL RUN VERY NEAR NORMAL FOR THE REST OF THE WEEK WITH SLIGHTLY ABOVE NORMAL TEMPERATURES THIS WEEKEND. && .DISCUSSION... QUITE SHALLOW MOISTURE OVER THE EASTERN 1/3RD OF THE CWFA (.75"PW)...MODERATELY SHALLOW MOISTURE MIDDLE 1/3RD (1.00"PW)... AND HEALTHY DEEPER MOISTURE OVER THE WESTERN 1/3RD (1.25"PW) THIS EVENING. THE DEEP MONSOON PLUME OF MOISTURE HAS SHIFTED WEST OVER S ARIZONA...BUT THERE IS STILL GOOD MOISTURE OVER THE BOOTHEEL AND GILA REGIONS OF NEW MEXICO ON THE EASTERN PERIPHERY OF THE PLUME. THUS THE FOCUS TONIGHT IS TO OUR WEST WHERE INSTABILITY... FORCING...AND DYNAMICS IS THE BEST OVER OUR FORECAST AREA. AT THE SURFACE WE HAVE WEAK CONVERGENCE OVER SW NEW MEXICO TO HELP INITIATE SOME LOWLAND STORMS AS WELL AS GRAVITY WAVES ALOFT. WITH THE ELEVATED SFC DEWPOINTS AND HIGHER PW...LI'S STAY QUITE NEGATIVE IN THE -3 TO -5 RANGE AND THE CAPES STAY HIGH AS WELL... ABOVE 1500J/KG. ANTICIPATION IS FOR STRONG STORMS WITH A FEW PULSE TYPE SEVERE STORMS WITH SMALL HAIL AND STRONG WIND GUSTS IN EXCESS OF 50KTS. THUS POTENTIAL FOR BLOWING DUST OVER THE SW DESERTS AGAIN LIKE WE SAW YESTERDAY. STORMS WILL BE FAIRLY SLOW MOVERS...WITH HEAVY RAIN. THUS SOME POCKETS OF FLASH FLOODING POTENTIAL ALSO LIKELY WEST OF A DEMING TO TRUTH OR CONSEQUENCES LINE. STORMS TO THE EAST OF THIS LINE SHOULD BE WEAKER...BUT STILL A FEW MAY APPROACH SEVERE LIMITS. THE PATTERN REMAINS SOMEWHAT STATIC THROUGH THE REST OF THE WORK WEEK AND FOR OUR FORECAST THROUGH FRIDAY IT MEANS VERY LITTLE CHANGES. TEMPERATURES WILL REMAIN VERY NEAR SEASONAL NORMALS EACH DAY. RAIN AND STORM CHANCES WILL BE BEST WEST AND MOUNTAINS WITH SCATTERED COVERAGE EXPECTED...ISOLATED TO SLIGHT CHANCE STORMS TO THE EAST EACH AFTERNOON AND EVENING. THROUGH THESE PERIODS LOW- LEVEL WINDS WILL KEEP DEWPOINTS ABOVE 40-45 DEGREES AND PW'S WILL HOVER BETWEEN .85" TO 1.00 INCHES...MORE WEST/LESS EAST. TO THE EAST THE MOISTURE WILL BE IN A SHALLOW LAYER BETWEEN 10KFT TO 15KFT...TO THE WEST THE MOISTURE WILL BE A BIT DEEPER. FOR FRIDAY THERE IS A WEAK EASTERLY WAVE MOVING BY TO OUR SOUTH. BOTH THE GFS AND THE ECMWF MODELS KEEP THIS FEATURE TOO FAR SOUTH TO INFLUENCE OUR WEATHER. FOR THE WEEKEND AHEAD...SUBTLE CHANGES ALOFT MAY MAKE FOR DRIER CONDITIONS AS THE UPPER RIDGE IS PROGGED TO ELONGATE SE OVER TX INTO THE NORTHERN GULF OF MEXICO. THIS LOOKS TO SKEW THE BULK OF THE MOISTURE TO OUR WEST OVER WESTERN AZ AND ALSO ADD SOME STABILITY CAPPING ALOFT AS THE HIGH STRENGTHENS OVERHEAD. WE'LL HAVE TO WATCH THIS SCENARIO TO DETERMINE IF WE SHOULD SCALE BACK THE STORM CHANCES FOR THE SAT-TUE TIME PERIODS. FOR NOW WE WILL KEEP THING RELATIVELY UNCHANGED AND HOPE FOR A PERSISTENT MODEL SOLUTIONS. 14-BIRD && .AVIATION...VALID 090000Z - 100000Z P6SM FEW-SCT080-100 SCT-BKN200-250 THRU MUCH OF PD. ISOLD LOWLAND TO SCT MTN 3SM TSRA BKN040-060 THRU 06Z AND AGAIN AFT 18Z. WINDS E TO SE UNDER 10KTS WITH VARIABLE AND GUSTY WINDS TO 45KTS NEAR THUNDERSTORMS. 26-GRZYWACZ && .FIRE WEATHER... UPPER HIGH STILL FORECAST TO REMAIN NEAR THE FOUR CORNERS REGION FOR THE NEXT WEEK. THIS MEANS LITTLE CHANGE IN THE PERSISTENT PATTERN OF SCATTERED SHOWERS AND THUNDERSTORMS FAR WRN ZONES AND MORE ISOLATED EAST OF THE DIVIDE. NEAR NORMAL TEMPERATURES EXPECTED THROUGH PERIOD WITH A SLOW DRYING TREND INTO THE WEEKEND AND EARLY NEXT WEEK. WINDS WILL CONTINUE TO REMAIN GENERALLY OUT OF THE SOUTHEAST AND UNDER 15 MPH. 26-GRZYWACZ && .PRELIMINARY POINT TEMPS/POPS... EL PASO 75 96 74 96 76 / 10 0 0 0 0 SIERRA BLANCA 71 91 70 87 72 / 20 0 0 0 0 LAS CRUCES 70 94 69 94 71 / 10 10 10 0 0 ALAMOGORDO 70 93 70 95 72 / 20 10 10 10 10 CLOUDCROFT 50 75 50 74 52 / 30 20 30 40 20 TRUTH OR CONSEQUENCES 68 91 68 93 70 / 20 10 20 20 20 SILVER CITY 62 85 62 86 63 / 40 40 40 30 30 DEMING 69 94 69 93 71 / 30 20 20 20 20 LORDSBURG 68 93 68 92 70 / 40 30 30 30 30 WEST EL PASO METRO 74 96 73 97 75 / 10 0 10 0 0 DELL CITY 66 93 65 94 67 / 10 0 0 0 0 FORT HANCOCK 74 97 70 95 75 / 20 0 0 0 0 LOMA LINDA 70 88 71 85 68 / 10 0 0 10 0 FABENS 72 97 71 95 73 / 10 0 0 0 0 SANTA TERESA 70 94 70 94 72 / 10 0 10 0 0 WHITE SANDS HQ 71 93 71 92 73 / 10 10 10 0 0 JORNADA RANGE 68 92 66 92 67 / 10 10 10 0 0 HATCH 69 92 67 93 69 / 10 10 10 10 10 COLUMBUS 69 90 69 93 71 / 20 10 10 10 10 OROGRANDE 69 94 69 95 71 / 10 10 10 0 0 MAYHILL 59 82 56 82 61 / 30 20 20 30 20 MESCALERO 56 84 53 84 58 / 30 20 20 30 20 TIMBERON 55 82 52 83 57 / 30 20 20 30 20 WINSTON 63 83 60 81 62 / 50 40 40 40 30 HILLSBORO 71 89 72 86 69 / 50 30 20 20 20 SPACEPORT 68 91 68 94 70 / 20 10 10 20 10 LAKE ROBERTS 59 85 58 83 57 / 50 50 40 40 30 HURLEY 64 86 65 87 62 / 40 40 30 30 30 CLIFF 58 88 57 89 60 / 40 30 30 30 30 MULE CREEK 57 86 55 88 58 / 40 40 40 30 30 FAYWOOD 68 90 69 86 66 / 40 30 20 30 30 ANIMAS 69 93 68 93 71 / 40 30 40 30 30 HACHITA 67 94 67 93 69 / 30 30 20 20 20 ANTELOPE WELLS 70 90 70 92 72 / 40 30 30 20 20 CLOVERDALE 66 87 67 90 64 / 40 30 40 30 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14/26
Hazardous weather outlook, Jul 8, 11:02 AM MDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1102 AM MDT TUE JUL 8 2014 NMZ401>403-408-091715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- 1102 AM MDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THESE STORMS MAY PRODUCE HEAVY RAINFALL AND COULD LEAD TO SOME FLOODING... ESPECIALLY OVER THE RECENT WILDFIRE BURN SCARS. WIND GUSTS OF 40-50 MPH ARE ALSO POSSIBLE WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AT LEAST ISOLATED AND POSSIBLY SCATTERED THUNDERSTORMS SHOULD REPEAT EACH AFTERNOON AND EVENING THROUGH MONDAY WITH POSSIBLE HEAVY RAIN AND STRONG GUSTY WINDS. ISOLATED THUNDERSTORMS THURSDAY AND FRIDAY...THEN INCREASING SOME IN COVERAGE AGAIN FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. NMZ404>406-091715- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL- 1102 AM MDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY PRODUCE HEAVY RAIN FALL AND FLOODING/PONDING OF WATER. ALSO SOME STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS OF 50-60 MPH. IN AREAS WITHOUT RECENT RAINFALL THESE WIND GUSTS COULD BRIEFLY REDUCE VISIBILITIES TO LESS THAN ONE MILE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED SHOWERS AND POSSIBLY SCATTERED THUNDERSTORMS SHOULD REPEAT EACH AFTERNOON AND EVENING THROUGH MONDAY. EACH DAY STORMS WILL HAVE THE POTENTIAL FOR ISOLATED HEAVY RAIN AND FLOODING/ PONDING AND STRONG GUSTY OUTFLOW WITH AREAS OF BLOWING DUST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. NMZ407-409>417-TXZ418>424-091715- SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1102 AM MDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT ISOLATED MOUNTAIN THUNDERSTORMS IN THE AFTERNOON WITH ISOLATED THUNDERSTORMS MOST AREAS IN THE EVENING. BRIEF HEAVY RAINFALL IS POSSIBLE ALONG WITH WIND GUSTS OF 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SAME PATTERN THROUGH FRIDAY OF ISOLATED MOUNTAIN THUNDERSTORMS IN THE AFTERNOON AND ISOLATED EVENING THUNDERSTORMS OTHER AREAS. THUNDERSTORMS COULD INCREASE A BIT IN COVERAGE FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. BIRD
In the hours before
Special weather statement, Jul 8, 2:46 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 246 PM MDT TUE JUL 8 2014 NMZ401-402-404-082130- SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-UPPER GILA RIVER VALLEY NM- 246 PM MDT TUE JUL 8 2014 ...STRONG THUNDERSTORMS THREATENING NORTHWESTERN GRANT COUNTY THROUGH 330 PM MDT... AT 238 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS NEAR BUCKHORN...MOVING WEST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... BUCKHORN... RIVERSIDE... MULE CREEK... GILA... CLIFF... ALDO LEOPOLD VISTA... TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. NOVLAN
Special weather statement, Jul 8, 3:11 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 311 PM MDT TUE JUL 8 2014 NMZ412>417-082230- CENTRAL TULAROSA BASIN NM-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-OTERO MESA NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-SOUTHERN TULAROSA BASIN NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM- 311 PM MDT TUE JUL 8 2014 ...STRONG THUNDERSTORMS THREATENING EXTREME NORTHEASTERN DONA ANA AND SOUTHWESTERN OTERO COUNTIES THROUGH 430 PM MDT... AT 304 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ALAMOGORDO...MOVING WEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... MCGREGOR RANGE BASE... WHITE SANDS NATIONAL MONUMENT... TULAROSA... OROGRANDE... ALAMOGORDO... BURRO FLATS... MOUNTAIN PARK... BENT... THREE RIVERS... LA LUZ... OTERO MESA... CORNUDAS MOUNTAINS... OLIVER LEE STATE PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TRIPOLI
Special weather statement, Jul 8, 3:27 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 327 PM MDT TUE JUL 8 2014 NMZ412-414-415-082230- CENTRAL TULAROSA BASIN NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM- 327 PM MDT TUE JUL 8 2014 ...STRONG THUNDERSTORMS THREATENING EXTREME NORTHEASTERN DONA ANA... NORTHWESTERN OTERO AND EXTREME EASTERN SIERRA COUNTIES THROUGH 430 PM MDT... AT 316 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF TULAROSA...MOVING WEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. STRONG WINDS AND RAPID REDUCTION OF VISIBILITIES TO LESS THAN 1 MILE ON HIGHWAYS 70 AND 54 ARE POSSIBLE. DO NOT DRIVE INTO BLOWING DUST AREAS. PULL OFF TO A SAFE AREA AS SOON AS YOU CAN DO SAFELY. LOCATIONS IMPACTED INCLUDE... TULAROSA... ALAMOGORDO... NORTHRUP LANDING... LA LUZ... HOLLOMAN AFB... BOLES ACRES... TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. NOVLAN
Local storm report, Jul 8, 3:47 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
347 PM MDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 1 W MULE CREEK 33.12N 108.97W
07/08/2014 E0.50 INCH GRANT NM TRAINED SPOTTER
&&
EVENT NUMBER EPZ1400321
TRIPOLISpecial weather statement, Jul 8, 4:10 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 410 PM MDT TUE JUL 8 2014 NMZ402-407>411-082315- EASTERN BLACK RANGE FOOTHILLS NM-NORTHERN DONA ANA COUNTY NM-SIERRA COUNTY LAKES NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/MIMBRES BASIN NM- 410 PM MDT TUE JUL 8 2014 ...STRONG THUNDERSTORMS THREATENING NORTHERN DONA ANA...EXTREME NORTHEASTERN LUNA AND SOUTHERN SIERRA COUNTIES THROUGH 515 PM MDT... AT 402 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS 5 MILES NORTH OF LAS CRUCES TO CABALLO MOVING WEST AT 15 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. CAUTION ADVISED ON INTERSTATE 25. LOCATIONS IMPACTED INCLUDE... LEASBURG... HATCH... HILLSBORO... CABALLO... PLACITAS... PLACITAS IN DONA ANA COUNTY... EAST MESA... JORNADA RANGE... LAS PALOMAS... CORRALITOS... LOOKOUT PEAK... TWIN PEAKS... CABALLO LAKE STATE PARK... TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. NOVLAN
Special weather statement, Jul 8, 4:25 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 425 PM MDT TUE JUL 8 2014 NMZ401>408-082315- EASTERN BLACK RANGE FOOTHILLS NM-LOWLANDS OF THE BOOTHEEL NM-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-SOUTHWEST DESERT/MIMBRES BASIN NM-UPLANDS OF THE BOOTHEEL NM-UPPER GILA RIVER VALLEY NM- 425 PM MDT TUE JUL 8 2014 ...STRONG THUNDERSTORMS THREATENING HIDALGO...SOUTHERN GRANT AND LUNA COUNTIES THROUGH 515 PM MDT... AT 416 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS OVER SOUTHWESTERN NEW MEXICO. STRONGEST ACTIVITY WAS AROUND DEMING...CITY OF THE ROCKS STATE PARK...ANIMAS...VIRDEN AND ANTELOPE WELLS. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. LOCATIONS IMPACTED INCLUDE... CITY OF ROCKS STATE PARK... RODEO... LORDSBURG... ANTELOPE WELLS... ANIMAS... DEMING... WINDMILL... SUNSHINE... WHITE SIGNAL... GERONIMO CAMPGROUND... BIG HATCHET REFUGE... GRANITE GAP... SPRING CANYON STATE PARK... TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:01 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Sierra | 54 min |
| Jul 8, 4:25 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 54 min |
| Jul 8, 5:34 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 116 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.